Isoniazid-carbamazepine: a double drug interaction

Bhatt, A.D. (1989) Isoniazid-carbamazepine: a double drug interaction. Indian Journal of Tuberculosis, 36 (2). pp. 46-47.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
136 Kb

Abstract

A 20 year old man, who had been treated with carbimizepine for 2 years, was put on isoniazid, rifampicin and ethambutol for treatment of pulmonary tuberculosis. He developed hepatitis and neurological toxicity after 6 days. These manifestations appeared to be due to a double drug interaction between isoniazid and carbimizepine, the mechanism of which is discussed.

EPrint Type:Article
Uncontrolled Keywords:Rifampicin, Ethambutol, Carbimizepine, Pulmonary Tuberculosis, Hepatitis, Neurological Toxicity, Drug Reaction, Isoniazid
Subjects:Disorders of Environmental Origin > Poisoning > Neurotoxicity Syndromes
Disorders of Environmental Origin > Poisoning > Drug Toxicity
Organic Chemicals > Hydrazines > Isoniazid
Organic Chemicals > Amines > Polyamines
Heterocyclic Compounds > Heterocyclic Compounds, 3-Ring > Dibenzazepines
Heterocyclic Compounds > Heterocyclic Compounds with 4 or More Rings > Rifamycins
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Chemical and Pharmacologic Phenomena > Drug Interactions
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
Nervous System Diseases > Neurotoxicity Syndromes
ID Code:3256
Deposited By:Mrs Naina Pandita
Deposited On:04 June 2009

Archive Staff Only: edit this record